Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
J_C

does this mean i'm allergic to benzoyl peroxide ?

i used to use Retin-a cream but i finished it and with almost no results

now after reading on this forum i decided to give benzoyl peroxide a shot

i use a gel called PanOxyl 5 Acne Gel

it contains benzoyl peroxide 5 %

when i put it on my face it burns like hell

and my cheek gets red

does this mean i'm allergic or my skin is sensitive to benzoyl peroxide ?

and if so.... what do you suggest i use instead ?

thanks

Share this post


Link to post
Share on other sites

If you're swelling up, then you're definitely allergic to bp. But if you're just red and it burns, it probably means you started too fast. How much did you use? You're only supposed to use a little bit, less than half a finger, if this is your first time. The FAQs written by Dan are very helpful so you should take a look at them if you haven't.

Share this post


Link to post
Share on other sites

yes it's my first time

may be i used much

my cheek just gets red nothing else

so is it normal to burn ?

and how long it's gonna take to clear the acnes and red marks ?

oh and by the way is the gel i use any good ?

and is there any better products ?

Share this post


Link to post
Share on other sites

Since this is your first time, then yes it is normal to have this burning sensation in the beginning. I think when I first started my face was "burning" for a little less than a week. If the burn is unbearable, then you should stop the regimen for a couple of days to let your skin recover and then start over again with a small amount of bp.

Bp doesn't get rid of red marks and it really depends on the individual when your acne will clear.

I've never used your gel so I can't comment on it. But I do think 5% is a bit much. I love Dan's 2.5% gel though.

Share this post


Link to post
Share on other sites

so is it normal to burn ?

If the BP makes your skin burn painfully for prolonged hours after application even after 1-2 weeks, you are either allergic to BP or definitely very sensitive to it. I had a horrible case of this when I used BenzaClin. That shit was just horrible to my skin. After application, my skin burned for a good 5-6 hours and when I washed my face at night, it was extremely painful.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×